Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

I took macrobid for 5 days. Now I have severe

User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 2005
Answered : 332 Questions
Question
I took macrobid for 5 days. Now I have severe stomach pain when Ieat. Is it from the meds?
Posted Mon, 4 Dec 2017 in Abdominal Pain
 
 
Answered by Dr. Manjunath Metri 17 minutes later
Brief Answer:
Please start on Proton Pump Inhibitors drugs

Detailed Answer:
Hi and welcome to HealthcareMagic..
I thank you for posting your query here and I am definitely going to help you out..

I read your question completely and have understood it well enough..

Please note..

1. Yes. The drug Macrobid is known to produce Gastritis.
Hence it is always better to take antacids.

2. Do not worry, please follow these..
A. Drink lots of water
B. Avoid spicy foods, reduce tea or coffee, no alcohol.
C. Please start on Proton Pump Inhibitors.
D. Take these drugs before food, twice a day for 3 to 5 days.

3. With this, you should be fine..

Hope this helps you..
In case you need further assistance, please contact me back.
Or else, you can close the question and rate.
Take care..
Above answer was peer-reviewed by
 
Follow-up: I took macrobid for 5 days. Now I have severe 19 minutes later
What is a proton pump inhibitor?
 
 
Answered by Dr. Manjunath Metri 18 minutes later
Brief Answer:
It's a group of drugs

Detailed Answer:
Hi and welcome back..

Please note..

Proton Pump Inhibitors, are group of drugs that helps to reduce the acidity of the stomach and hence reduce acid secretion and pain.

Few examples are
Pantoprazole, Rabiprazole, Omeprazole.
These are the generic names.

You can get it in the pharmacy.

Hope this helps you..
In case you need further assistance, please contact me back.
Or you can close the question and rate.
Take care..
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor